Jansen, V.A.A. and Nisbet, R.M. and Gurney, William (1990) Generation cycles in stage-structured populations. Bulletin of Mathematical Biology, 52 (3). pp. 375-396. ISSN 0092-8240Full text not available in this repository. (Request a copy from the Strathclyde author)
Some insect populations exhibit cycles in which successive population peaks may correspond to effectively discrete generations. Motivated by this observation, we investigate the structure of matriarchal generations in five simple, continuous-time, stage structure models in order to determine the proportion of individuals in one population peak who are the offspring of individuals in the pervious peak. We conclude that in certain models (including a model of Nicholson's blowflies) successive population peaks do not correspond to discrete generations, whereas in others (including some models of uniform larval competition) successive peaks may well approximate discrete generations. In all models, however, there is eventually significant overlap of generations.
|Keywords:||population cycles, population peaks, discrete generations, Probabilities. Mathematical statistics, Agricultural and Biological Sciences(all), Neuroscience(all), Biochemistry, Genetics and Molecular Biology(all), Environmental Science(all), Immunology, Computational Theory and Mathematics, Mathematics(all), Pharmacology|
|Subjects:||Science > Mathematics > Probabilities. Mathematical statistics|
|Department:||Faculty of Science > Mathematics and Statistics|
|Depositing user:||Pure Administrator|
|Date Deposited:||26 Oct 2012 08:59|
|Last modified:||07 Jan 2017 01:34|